Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 3, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 21, 2009, 4:20 AM CST for 18 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2009, 4:20 AM CST (10:20 UTC)
- Expired
- Feb 21, 2009, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4879 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 211020 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 420 AM CST SAT FEB 21 2009 ...WIND ADVISORY IN EFFECT FOR THE BIG COUNTRY...CONCHO VALLEY...AND HEARTLAND UNTIL NOON CST TODAY... .A STRONG COLD FRONT WILL SWEEP ACROSS WEST CENTRAL TEXAS THIS MORNING. AS THE FRONT PUSHES SOUTH...EXPECT NORTH WINDS RANGING FROM 30 TO 35 MPH WITH GUSTS NEAR 40 MPH. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-211800- /O.NEW.KSJT.WI.Y.0003.090221T1020Z-090221T1800Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 420 AM CST SAT FEB 21 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. EXPECT NORTH WINDS RANGING FROM 30 TO 35 MPH WITH GUSTS NEAR 40 MPH UNTIL NOON CST TODAY. THIS AFTERNOON...WINDS WILL DIMINISH TO AROUND 20 MPH WITH GUSTS NEAR 25 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:04 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 21, 3:04 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 304 AM CST SAT FEB 21 2009 .SHORT TERM... A LOW LEVEL JET COMBINED WITH A DECENT PRESSURE GRADIENT HAS KEPT THE SOUTHERLY WIND UP TONIGHT. A COLD FRONT IS QUICKLY PUSHING SOUTH ACROSS THE PANHANDLE AND SHOULD BE APPROACHING THE NORTHERN BIG COUNTRY WITH THE NEXT HOUR OR TWO. HAVE SEEN 8 MB PRESSURE RISES BEHIND THE FRONT... SO THIS WILL RESULT IN VERY WINDY CONDITIONS ACROSS WEST CENTRAL TEXAS FOR AT LEAST A FEW HOURS BEHIND THE FRONT...SO HAVE ISSUED A WIND ADVISORY FOR THE NORTHERN 2/3 OF OUR CWA...FROM 10Z-18Z AS 25 TO 35 MPH NORTH WINDS ARE EXPECTED. WINDS WILL BEGIN TO DIMINISH A FEW HOURS AFTER FROPA FROM NORTH TO SOUTH. ATTM THE FRONT IS EXPECTED TO APPROACH THE INTERSTATE 20 CORRIDOR BY 10Z AND THE INTERSTATE 10 CORRIDOR BY 14Z. WITH STRONG CAA BEHIND THE FRONT HAVE KEPT AFTERNOON HIGHS IN THE MID TO UPPER 50S AND MAY STILL BE A LITTLE TOO WARM. A CANADIAN SURFACE HIGH WILL BRING MUCH COOLER TEMPERATURES BEHIND THE FRONT WITH OVERNIGHT LOWS TONIGHT IN THE LOW TO MID 20S. .LONG TERM... HE MODELS CONTINUE TO KEEP WEAK NORTHWEST FLOW ALOFT FOR THE FIRST PART OF THE UPCOMING WORK WEEK. THIS MEANS WARM AND DRY CONDITIONS FOR WEST CENTRAL TEXAS. THE FLOW ALOFT BECOMES MORE ZONAL BY MIDWEEK. SURFACE HIGH PRESSURE ACROSS THE CENTRAL PLAINS TO THE MISSISSIPPI VALLEY WILL RESULT IN SOUTHERLY LOW LEVEL FLOW ACROSS WEST CENTRAL TEXAS FOR THE FIRST HALF OF THE WORK WEEK...SO WITH THE RETURN OF GULF MOISTURE AND WARM 850 TEMPERATURES...WILL SEE TEMPERATURES BEGIN TO WARM UP ON SUNDAY BY MID WEEK AFTERNOON HIGHS WILL BE REACHING INTO THE UPPER 70S TO LOWS 80S ACROSS WEST CENTRAL TEXAS. THE NEXT SIGNIFICANT COLD FRONT WILL BE THURSDAY OVERNIGHT INTO FRIDAY...WITH MUCH COOLER TEMPERATURES ONCE AGAIN BEHIND THE FRONT. ATTM FROPA APPEARS TO BE DRY...SO DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE NEXT 7 DAYS. && .FIRE WEATHER... THE FIRE DANGER WILL BE ELEVATED THIS AFTERNOON WITH RELATIVE HUMIDITIES DROPPING INTO THE UPPER TEENS TO LOW 20S THIS AFTERNOON AS MUCH DRIER AIR IS ADVECTED IN BEHIND THE COLD FRONT. HOWEVER...BY THE AFTERNOON WINDS WILL HAVE DIMINISHED TO 10 TO 15 MPH RANGE...WHICH IS BELOW RED FLAG CRITERIA. SO THE FIRE WEATHER WATCH HAS BEEN CANCELLED. WITH THE WELL ABOVE NORMAL TEMPERATURES EXPECTED MID WEEK...WILL HAVE TO MONITOR THE FIRE DANGER DURING THIS PERIOD. RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE UPPER TEENS...HOWEVER... WINDS ATTM ARE FORECASTED TO BE BELOW RED FLAG CRITERIA BUT WITH A SURFACE LOW ACROSS THE PANHANDLE THIS WILL NEED TO BE MONITORED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 54 26 67 38 72 / 10 0 0 0 0 SAN ANGELO 55 26 67 36 74 / 10 0 0 0 0 JUNCTION 59 24 67 33 72 / 20 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL... IRION...JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA... SHACKELFORD...STERLING...TAYLOR...THROCKMORTON...TOM GREEN. && 99/28
Hazardous weather outlook, Feb 20, 3:26 PM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CST FRI FEB 20 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-212130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 326 PM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT LAKE WIND ADVISORY AND RED FLAG WARNING STILL IN EFFECT FOR THE BIG COUNTRY...CONCHO VALLEY...AND HEARTLAND THIS AFTERNOON AS STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES CONTINUE ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS SATURDAY MORNING. BREEZY NORTH WINDS BEHIND THE FRONT ALONG WITH LOW RELATIVE HUMIDITIES AND DRY VEGETATION BRING HEIGHTENED FIRE WEATHER DANGER ACROSS THE REGION TOMORROW AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF WEST CENTRAL TEXAS TOMORROW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:04 PM CST | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.